MAUDE Adverse Event Report: ST. JUDE MEDICAL PACEL BIPOLAR PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

ST. JUDE MEDICAL PACEL BIPOLAR PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Model Number 401767
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 04/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.The pacel instructions for use (ifu) states that cardiac perforation, cardiac tamponade and damage to vessels/valve structures are possible complications that may occur when using the product.Furthermore, the instructions for use (ifu) states that potential adverse effects may be associated with the pacel bipolar pacing catheter.These include arrhythmias, cardiac perforation, cardiac tamponade, and damage to vessel or valve structures.
 
Event or Problem Description
The catheter wire perforated the heart wall.A 6f lead was used without a balloon.The procedure was aborted and the patient was transferred to another hospital for surgical intervention.A patch was placed on the perforated part of the heart.The patient is stable.

Brand Name
PACEL BIPOLAR PACING CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
MDR Report Key8528553
Report Number2182269-2019-00036
Device Sequence Number1840322
Product Code LDF
UDI-Device Identifier05414734001076
UDI-Public05414734001076
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K875059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number401767
Device Catalogue Number401767
Device Lot Number6129490
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2019
Initial Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;